Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 60, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 13, 2016, 5:15 PM EDT for Orange County, Florida. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2016, 5:15 PM EDT (21:15 UTC)
- Expired
- Aug 13, 2016, 5:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Orange County, FL
The radar
The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:24 PM EDT | TSTM WND GST 59 | Orlando International A, FL | ASOS AT ORLANDO INTERNATIONAL MEASURED A WIND GUST OF 51KT/59MPH FROM THE SSE |
| Aug 13, 5:43 PM EDT | TSTM WND DMG | 3 Wsw Conway, FL | BROADCAST MEDIA REPORTS THAT A VIEWER HAD A TREE FALL ON HER HOUSE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2195 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794 WUUS52 KMLB 132115 SVRMLB FLC095-132145- /O.NEW.KMLB.SV.W.0060.160813T2115Z-160813T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 515 PM EDT SAT AUG 13 2016 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL ORANGE COUNTY IN EAST CENTRAL FLORIDA... * UNTIL 545 PM EDT * AT 515 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ORLANDO INTERNATIONAL AIRPORT...MOVING NORTHWEST AT 15 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... ORLANDO...CONWAY...ORLANDO INTERNATIONAL AIRPORT... OAK RIDGE AND BELLE ISLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2849 8144 2851 8123 2835 8117 2835 8134 TIME...MOT...LOC 2115Z 140DEG 15KT 2840 8129 HAIL...<.75IN WIND...60MPH $$ KELLY
1 follow-up statement
476 WWUS52 KMLB 132129 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 529 PM EDT SAT AUG 13 2016 FLC095-132145- /O.CON.KMLB.SV.W.0060.000000T0000Z-160813T2145Z/ ORANGE FL- 529 PM EDT SAT AUG 13 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR SOUTH CENTRAL ORANGE COUNTY... AT 529 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ORLANDO INTERNATIONAL AIRPORT...MOVING NORTHWEST AT 15 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... ORLANDO...CONWAY...ORLANDO INTERNATIONAL AIRPORT... OAK RIDGE AND BELLE ISLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2849 8144 2851 8123 2835 8117 2835 8134 TIME...MOT...LOC 2129Z 140DEG 15KT 2845 8133 HAIL...<.75IN WIND...60MPH $$ KELLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:28 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 13, 3:28 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 328 PM EDT SAT AUG 13 2016 .DISCUSSION... Through Tonight...Only convection of note currently on radar is the isolated storms over central Volusia County. Otherwise, diffuse east coast sea breeze extend south of there to near/west of the St Johns River will continue to push rapidly inland, confining diurnal activity to the interior cos. Will use typical summertime pre-first period to address this activity. Looking upstream, marine showers are starting to pop a little as the more divergent eastern flank of the TUTT low beings to approach. This trend will continue overnight, and given the late afternoon radar trends, have drawn area of late night marine and coastal showers a little farther north to include Brevard County southward after midnight. Sultry SE flow will keep min temps in the M70s inland, U70s along the coast. Sunday-Sunday Night...TUTT axis along with its weaker mid level reflection will move westward across the southern peninsula early Sunday morning and into the eastern GOMEX by afternoon. Low level ESE to SE flow freshens and advects higher mean PWAT of near 2.0" into ECFL. Flow pattern still favors interior/western peninsula for higher pops, with overall numbers a good 20 percent higher. Forecast continues to indicate 30 POPS near the coast and 40-50 over the interior with the highest coverage in the late afternoon west of I-4. Highs in the upper 80s/around 90 along the coast and in the lower 90s across the interior. Diurnal activity will have carried itself west of the area by sunset, so only real chance for precip will be small late night coastal shower threat. Min temps continue on the warm side (M-U70s) in sultry E-SE flow. Monday (Previous)...Ridge aloft builds offshore from the Carolinas with deep easterly flow increasing across the area. Moisture levels look to decrease a bit from Sunday with rain chances expected near 30 percent along the coastal counties and 40 percent for the interior. Highs upper 80s/around 90 along the coast and lower 90s for the interior. Tuesday-Saturday (Previous)...The mid level ridge will hold strong into mid week extending from along the SE Atlc coast into N FL. Deep layer onshore flow will support low end scattered rain chances with POPs generally from 30-40 pct into late week...lowest along the coast and higher inland each afternoon. The mid level ridge is forecast to break down by Friday with a trough aloft approaching the SE Atlc coast by Saturday. This should allow rain chances to gradually increase into Saturday but still staying in the scattered range with POPs to 40-50 percent across the interior to start next weekend. Highs generally near 90 along the coast to the lower 90s across the interior. Lows in the mid 70s...except upper 70s along the immediate coast. && .AVIATION...Minimal threat for SHRA/TS at the interior aerodromes through 00Z as coverage will be quite isolated. Best chance there appears to be at KLEE 21Z-23Z. Coastal shower threat comes into play for the TIX-SUA corridor tonight, and may need some AMDs or prevailing VCSH there overnight. Higher threat for diurnal convection for all aerodromes on Sunday, with the interior sites continuing to be preferred for rain chances. && .MARINE...Sunday-Thursday...SE winds to 10-15 knots on Sunday will become easterly into Monday and then E/ESE into mid week. Seas 2-3 ft near shore to around 3 ft offshore. && .PRELIMINARY POINT TEMPS/POPS... DAB 77 89 77 91 / 10 30 10 30 MCO 76 92 77 92 / 10 50 10 40 MLB 78 89 79 89 / 20 30 20 30 VRB 78 88 78 89 / 30 30 20 30 LEE 76 93 76 93 / 0 50 10 40 SFB 76 92 77 92 / 10 40 10 40 ORL 76 91 77 92 / 10 40 10 40 FPR 77 88 77 89 / 30 30 20 30 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && FORECASTS...Cristaldi AVIATION/RADAR/IMPACT WX...Sedlock
Hazardous weather outlook, Aug 13, 10:10 AM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1010 AM EDT SAT AUG 13 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-132300- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM- VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-NORTHERN BREVARD COUNTY- 1010 AM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A DRIER AIRMASS MOVING INTO THE REGION WILL LEAD TO LOWER COVERAGE OF SHOWERS AND STORMS THIS AFTERNOON. ISOLATED STORMS WILL MAINLY BE LIMITED TO THE INTERIOR COUNTIES...ALONG THE INLAND MOVING EAST COAST SEA BREEZE. ANY STORMS THAT FORM WILL MOVE TOWARD THE NORTHWEST AROUND 15 TO 20 MPH AND WILL HAVE THE POTENTIAL TO PRODUCE OCCASIONAL TO FREQUENT LIGHTNING STRIKES...STRONG GUSTY WINDS OF 40 TO 50 MPH AND HEAVY DOWNPOURS. .RIP CURRENT IMPACT... A MODERATE RISK OF RIP CURRENTS WILL EXIST AT EAST CENTRAL FLORIDA BEACHES TODAY. WHEN ARRIVING AT THE BEACH...CHECK WITH OCEAN RESCUE PERSONNEL ON THE LATEST SURF CONDITIONS AND ALWAYS SWIM NEAR A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... A FEW STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS IN EXCESS OF 35 KNOTS AS THEY MOVE NORTHWEST AROUND 15 TO 20 MPH OVER INLAND LAKES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MOISTURE WILL INCREASE BACK ACROSS THE REGION WITH SCATTERED STORM COVERAGE EXPECTED EACH AFTERNOON FROM SUNDAY INTO THE UPCOMING WORK WEEK. BEST RAIN CHANCES AND THREAT FOR A FEW STRONGER STORMS WILL CONTINUE TO BE OVER THE INTERIOR COUNTIES. LOCALLY HEAVY DOWNPOURS...OCCASIONAL TO FREQUENT LIGHTNING STRIKES...AND STRONG GUSTY WINDS WILL BE THE MAIN HAZARDS IN ANY STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WEITLICH/SEDLOCK
In the hours before
Special weather statement, Aug 13, 4:54 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 454 PM EDT SAT AUG 13 2016 FLZ045-053-132145- OSCEOLA FL-ORANGE FL- 454 PM EDT SAT AUG 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES UNTIL 545 PM EDT... AT 453 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER EAST LAKE TOHO...MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ORLANDO...KISSIMMEE...SAINT CLOUD...WINTER PARK AND BAY LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2823 8110 2812 8129 2843 8160 2860 8136 TIME...MOT...LOC 2053Z 140DEG 15KT 2830 8129 KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 4:54 PM EDT | Special Weather Statement | MLB | Orange | 51 min |
| Aug 13, 5:33 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 42 min |
| Aug 13, 5:49 PM EDT | Special Weather Statement | MLB | Orange | 41 min |
| Aug 13, 6:35 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 40 min |
| Aug 13, 7:12 PM EDT | Special Weather Statement | MLB | Flagler | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.